Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Galeo Deus

Accutane: Am I the only person....

...that was not helped at all by it? I found this website not long ago, so I'll post this question.

I was put on accutane when I was 16 for moderate to severe acne (I'm 20 now and am in the same condition) and was on it for about 8 months. In that time it cleared me very little, and the side effects were horrible. My skin was so dry I had to apply moisturizer literally every half hour, and for a long time I could barely even open my eyes outside even with thick sunglasses on. Also, if i even tapped my nose, I would gush blood in torrents.

If you want to get technical, I would say that accutane cleared me about 10%, nothing more.

I'm asking this because it seems like, even here, everyone talks about how accutane is "the answer" to stubborn acne. My acne reacts to basically nothing, including Dan's regimen (I've only been on it a month so far, though). I am very literally speaking when I say that if I do nothing to my face it is practically the same if I was doing everything to it.

Again, I'm just curious. I have really no hope of ever clearing this stuff while maintaining my lifestyle (athlete). A ridiculously severe diet (i.e., only consuming water, fruits, and veggies) clears me, but nothing else. I can't get the energy I need from that, though.

I guess my really question is....am I basically just screwed and have to live with this for the next untold decades of my life?

Share this post


Link to post
Share on other sites

It looks like a dietary change might help you...have you tried systematic elimination to figure out which foods cause you to break out (there must be others besides fruits, veggies, and water that you can eat safely). I also have been cleared by a very restricted diet but I got too lazy about it so I went on Accutane...for me though it was sugar causing the problem so I could eat lots of other stuff. I hope you find something that works for you.

Share this post


Link to post
Share on other sites

Yeah, I'm a guy.

I've tried eating other things while on the diet, I can seem to eat meat, but it takes longer to clear. Still, that's not enough for good amounts of enenrgy.

Share this post


Link to post
Share on other sites

Have you tried different protein sources? I mean instead of meat trying whey or egg proteins?

You can get egg protein powder too.

Share this post


Link to post
Share on other sites

I didn't mention that this is my second worst nightmare. The first is living through her (my daughter's) initial breakout which was/is horrendous. To have her go through all that and not clear would be too much. She's getting a little better now in month 3. Hopefully, she'll be one of the ones that clear in month 4 or 5. I know this is not helpful to you but I needed to share that.

Share this post


Link to post
Share on other sites

I remember that I was on max dosage by month 3, because nothing was happening. I don't remember the exact amount.

Best of luck for your daughter. I'm sure she'll be okay. I have never heard of anyone not clearing up from accutane except for myself. I am just wondering if anyone else experienced no help.

Share this post


Link to post
Share on other sites

Galeo - it sounds like you are in the 5% or so of people that do not respond to accutane.

I agree with the other posters - you should attempt some diet changes and see if this can help.

Supplementation can have some effect too - the two I would recommend would be tejaswini and propolis. For more info check out the diet/holistic forum.

Boston - my skin didn't clear on accutane until at least 4-5 months through my treatment, continued to improve for a couple of months AFTER the treatment. I'm sure your daughter will come through this. Let us know how she gets on - my thoughts are with her. smile.gif

Share this post


Link to post
Share on other sites
I remember that I was on max dosage by month 3, because nothing was happening.  I don't remember the exact amount.

Best of luck for your daughter.  I'm sure she'll be okay.  I have never heard of anyone not clearing up from accutane except for myself.  I am just wondering if anyone else experienced no help.

Share this post


Link to post
Share on other sites

Boston - my skin didn't clear on accutane until at least 4-5 months through my treatment, continued to improve for a couple of months AFTER the treatment. I'm sure your daughter will come through this. Let us know how she gets on - my thoughts are with her. smile.gif

The doctor told her in month 3 she'd be doing better but I do think it will be 4th or 5th before she's much better. I'm trying to decide now if its the accutane or the prednisone that's kicking in at the moment.

Share this post


Link to post
Share on other sites

Boston - omg - i know what you are going through with your daughter! my son took accutane for 7 months and it was just horrendous! it finally cleared after 5 months but it was hell for the entire time. My son was also given predisone but only for the first month. Sorry to tell you, that first month his face looked great. I really thought he wasnt gonna get that initial breakout. Thats the reason the derm gave himthe predisone, he was trying to minimize the initial breakout. Sadly, after the predisone, it came out in a fury and didnt stop for three months! I really believe that it slowed his progress and had to take Accutane longer that he really should have. Why is the derm giving her it now after three months? and i know how you feel about not being able to look at her face cause i did that too. It killed me to see my handsome son with that crap on his face and knowing how it was killing him inside. Now i cry when i look at him sometimes cause i know he is so happy inside. She too will be ok. hang in there. it really is a miracle drug.

Share this post


Link to post
Share on other sites
Boston - omg - i know what you are going through with your daughter! my son took accutane for 7 months and it was just horrendous!  it finally cleared after 5 months but it was  hell for the entire time.  My son was also given predisone but only for the first month.  Sorry to tell you, that first month his face looked great.  I really thought he wasnt gonna get that initial breakout.  Thats the reason the derm gave himthe predisone, he was trying to minimize the initial breakout.  Sadly, after the predisone, it came out in a fury and didnt stop for three months! I really believe that it slowed his progress and had to take Accutane longer that he really should have.  Why is the derm giving her it now after three months? and i know how you feel about not being able to look at her face cause i did that too.  It killed me to see my handsome son with that crap on his face and knowing how it was killing him inside.  Now i cry when i look at him sometimes cause i know he is so happy inside.  She too will be ok. hang in there.  it really is a miracle drug.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×